| Model Number |
ONYXNG25012UX |
| Medical Device Problem Codes |
Inflation Problem (1310); Defective Device (2588); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion.The device was inspected with issues noted.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device however excessive force was not used during delivery.It was reported that stent deformation occurred in vivo during positioning/advancement.Stent non-deployment was also reported.Inflation difficulties were noted whereby abnormal resistance via the inflator was identified when trying to deploy the stent inside the vessel.The stent appeared to be intact on the balloon and was removed for re-preparation.It was stated that one of the struts on the stent looked damaged.Concern was expressed as to how it would fully deploy.The procedure was completed by using a 2.5 x 12mm stent.The patient is reported to be alive with no injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: the device was received for analysis.No evidence of necking on the balloon bond.The stent was positioned on the balloon between the marker bands as per position specification, but due to mid stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the mid wraps with struts raised.The device returned with balloon folds intact.No deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.The balloon passed negative prep.The balloon was inflated to 12 atm and maintained pressure with no issues noted.No other deformation evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.